Using Chebyshev polynomials to approximate partial differential equations

Caporale, Guglielmo Maria and Cerrato, Mario (2008) Using Chebyshev polynomials to approximate partial differential equations. Centre for International Capital Markets discussion papers, 2008 (10). pp. 1-15. ISSN 1749-3412

[img]
Preview
Text
CentreForInternationalCapitalMarketsDiscussionPapers_2008-10_p01-15.pdf - Published Version

Download (245kB) | Preview
Official URL: http://www.londonmet.ac.uk/media/london-metropolit...

Abstract

This pa per suggests a simple method based on a Chebyshev approximation at Chebyshev nodes to approximate partial differential equations. It consists in determining the value function by using a set of nodes and basis functions. We provide two examples: pricing a European option and determining the best policy for shutting down a machine. The suggested method is flexible, easy to programme and efficient. It is also applicable in other fields, providing efficient solutions to complex systems of partial differential equations.

Item Type: Article
Uncontrolled Keywords: Centre for International Capital Markets discussion papers; CICM discussion papers; European options; Chebyshev polynomial approximation; Chebyshev nodes
Subjects: 300 Social sciences > 330 Economics
Department: Guildhall School of Business and Law
Depositing User: Mary Burslem
Date Deposited: 22 Apr 2015 12:50
Last Modified: 22 Apr 2015 12:50
URI: http://repository.londonmet.ac.uk/id/eprint/474

Actions (login required)

View Item View Item